Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 98, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 22, 2016, 8:13 PM MDT for Cheyenne County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 8:13 PM MDT (02:13 UTC)
- Expired
- Jul 22, 2016, 8:44 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:30 PM MDT | TSTM WND GST 50 | 8 N Lodgepole, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WUUS55 KCYS 230213
SVRCYS
NEC033-230300-
/O.NEW.KCYS.SV.W.0098.160723T0213Z-160723T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
813 PM MDT FRI JUL 22 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 900 PM MDT
* AT 812 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUNOL...OR
11 MILES EAST OF SIDNEY...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LODGEPOLE AND SUNOL.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 67 AND
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4108 10282 4122 10287 4136 10261 4108 10261
TIME...MOT...LOC 0212Z 255DEG 17KT 4116 10275
HAIL...1.00IN
WIND...60MPH
$$
HAMMER1 follow-up statement
117
WWUS55 KCYS 230244
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
844 PM MDT FRI JUL 22 2016
NEC033-230252-
/O.CAN.KCYS.SV.W.0098.000000T0000Z-160723T0300Z/
CHEYENNE NE-
844 PM MDT FRI JUL 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4108 10282 4122 10287 4136 10261 4108 10261
TIME...MOT...LOC 0239Z 255DEG 17KT 4120 10256
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:09 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 22, 6:09 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 609 PM MDT FRI JUL 22 2016 .UPDATE...for the early evening aviation forecast package update. && .SHORT TERM...(This evening through Sunday night) Issued at 225 PM MDT Fri Jul 22 2016 Shortwave lifting north across Wyoming has fired off some showers and storms over the far northeast part of the CWA this afternoon. More isolated activity over far southeastern Wyoming around the mtns. This will continue into this evening before dissipating with the loss of heating and departure of the shortwave to the northeast. Later tonight, a cool front will move across the CWA bringing minor cooling for Saturday. A second push of cooler air is expected Saturday night as a shortwave moves across the northern Rockys into the northern plains bringing temperatures closer to seasonal averages for Sunday. Monsoonal moisture will also be reduced over the area this weekend as the upper flow turns more westerly, so mainly dry weather expected both days. A few showers or storms still possible Saturday afternoon and evening over far southeast Wyoming where upslope flow and some moisture may be sufficient. .LONG TERM...(Monday through Friday) Issued at 225 PM MDT Fri Jul 22 2016 The upper ridge axis over central and southern Rockies Monday will continue to retrograde westward across the Four Corners and Great Basin through the end of the next week. The ECMWF has been trending higher with convective coverage than the GFS. With the ridge overhead Monday, diurnal convection that forms will be isolated and confined to the higher terrain near the CO border. The remainder of the week may be more convectively active east of the Laramie Range as the northwest flow aloft brings a series of weak shortwaves southeast across the high plains. The threat for severe thunderstorms will be marginal, especially Thursday and Friday with 0-6km bulk shear of 30-40 kt and 1000-1500 j/kg CAPE. Temperatures Monday through Wednesday will average above seasonal normals with highs in the mid 80s-mid 90s. For the latter part of the week, a cool front may bring some relief with high temperatures moderating back to the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 604 PM MDT Fri Jul 22 2016 Scattered showers and thunderstorms moving across the western Nebraska Panhandle will gradually weaken and move out to the east of Chadron, Alliance and Sidney through 02Z. Will have a few lighter showers moving through the Rawlins area through 03Z as well. Otherwise, after the storms die off expect VFR overnight into tomorrow with a weakening cold front moving through early tomorrow morning (little moisture and instability to focus thunderstorm development). && .FIRE WEATHER... Issued at 225 PM MDT Fri Jul 22 2016 Warm and mainly dry weather is expected over the districts for the weekend. Some elevated fire weather concerns will be possible over far western and northern districts Saturday afternoon with a little more wind combining with low afternoon humidities. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RE LONG TERM...MAJ AVIATION...JG FIRE WEATHER...RE
Hazardous weather outlook, Jul 22, 2:34 PM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MDT FRI JUL 22 2016 WYZ101>119-232045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 234 PM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. THE SEVERE STORM THREAT WILL BE LOW...HOWEVER THE STRONGER STORMS COULD PRODUCE BRIEF MODERATE TO HEAVY RAINFALL AND GUSTY WINDS...MAINLY EAST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. NEZ002-003-019>021-054-055-095-096-232045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 234 PM MDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP WITH WIND GUSTS TO 60 MPH... LARGE HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Jul 22, 4:47 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT FRI JUL 22 2016
NEZ021-055-222330-
MORRILL NE-CHEYENNE NE-
447 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 530 PM MDT...
AT 447 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GURLEY...OR 13 MILES NORTH OF SIDNEY...MOVING NORTH AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALTON AND GURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4121 10278 4125 10301 4160 10296 4154 10264
4149 10264
TIME...MOT...LOC 2247Z 193DEG 14KT 4131 10288
HAMMERSpecial weather statement, Jul 22, 4:48 PM MDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT FRI JUL 22 2016
NEZ003-021-222330-
MORRILL NE-BOX BUTTE NE-
448 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL AND
SOUTHEASTERN BOX BUTTE COUNTIES UNTIL 530 PM MDT...
AT 448 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF ALLIANCE AIRPORT...OR 14 MILES SOUTH OF ALLIANCE...
MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALLIANCE AND ALLIANCE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4177 10285 4188 10301 4221 10289 4215 10274
4210 10274 4209 10271 4201 10270 4200 10267
4187 10268
TIME...MOT...LOC 2248Z 215DEG 16KT 4189 10286
HAMMERSpecial weather statement, Jul 22, 5:46 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
546 PM MDT FRI JUL 22 2016
NEZ021-055-230030-
MORRILL NE-CHEYENNE NE-
546 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 630 PM MDT...
AT 546 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLTON...OR 8 MILES NORTHEAST OF SIDNEY...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLTON AND SUNOL.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA NEAR MILE MARKER 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4111 10283 4123 10301 4154 10273 4148 10264
4140 10263 4139 10261 4126 10261
TIME...MOT...LOC 2346Z 220DEG 16KT 4123 10286
HAMMERSpecial weather statement, Jul 22, 5:57 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT FRI JUL 22 2016
NEZ021-230030-
MORRILL NE-
557 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORRILL COUNTY UNTIL
630 PM MDT...
AT 557 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RICHARDSON LAKE...OR 24 MILES NORTHWEST OF OSHKOSH...MOVING NORTH AT
20 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
MORRILL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.
&&
LAT...LON 4164 10281 4179 10269 4178 10267 4174 10266
4174 10264 4164 10263 4156 10264
TIME...MOT...LOC 2357Z 198DEG 16KT 4169 10265
HAMMERSpecial weather statement, Jul 22, 6:09 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
609 PM MDT FRI JUL 22 2016
NEZ003-230100-
BOX BUTTE NE-
609 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE COUNTY
UNTIL 700 PM MDT...
AT 609 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ALLIANCE...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALLIANCE...ALLIANCE AIRPORT AND WILD HORSE BUTTE.
LAT...LON 4205 10270 4201 10281 4201 10296 4209 10306
4233 10276 4230 10274 4210 10274 4209 10271
TIME...MOT...LOC 0009Z 229DEG 20KT 4207 10291
HAMMERLocal storm report, Jul 22, 7:45 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 3 E GURLEY 41.32N 102.92W
07/22/2016 E1.75 INCH CHEYENNE NE TRAINED SPOTTER
&&
KCOTSAKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:09 PM MDT | Special Weather Statement | CYS | Box Butte | 51 min |
| Jul 22, 6:50 PM MDT | Flash Flood Warning | CYS | Cheyenne, Morrill | 3 hr |
| Jul 22, 7:34 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.